Alert archive / North Dakota / River Flood Warnings in 2020
River Flood Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 1, 2020, 5:23 PM CST for Morton County, Sioux County, North Dakota. It took effect at Mar 1, 2020, 7:30 PM CST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2020, 5:23 PM CST (23:23 UTC)
- In effect from
- Mar 1, 2020, 7:30 PM CST
- Expired
- Mar 3, 2020, 1:54 PM CST
- In force
- 42 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cannonball River at Breien (BREN8). The gauge peaked at 10.25 ft at Mar 2, 2020, 3:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
659
WGUS43 KBIS 012323
FLWBIS
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Bismarck ND
523 PM CST Sun Mar 1 2020
...The National Weather Service in Bismarck ND has issued a Flood
Warning for the following rivers in North Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties.
.Warm temperatures have melted much of the remaining snow in the
area and the result has been an increase in river levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
NDC059-085-022330-
/O.NEW.KBIS.FL.W.0002.200302T0130Z-200304T0449Z/
/BREN8.1.SM.200302T0130Z.200303T0000Z.200303T1648Z.NO/
523 PM CST Sun Mar 1 2020
The National Weather Service in Bismarck has issued a
* Flood Warning for
the Cannonball River at Breien.
* Until Tuesday evening.
* At 4:15 PM CST Sunday / 3:15 PM MST Sunday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 11.2 feet late Monday afternoon. This should
be a short duration flood event with the river most likely falling
below flood stage Tuesday afternoon.
* Impact...At 9.0 feet, Water overflows north bank.
* Impact...At 12.0 feet, Water overflows south bank.
* Impact...At 13.0 feet, Southeast part of Breien subject to
flooding.
&&
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
Simosko/Schlag4 follow-up statements
647
WGUS83 KBIS 021311
FLSBIS
Flood Statement
National Weather Service Bismarck ND
711 AM CST Mon Mar 2 2020
...The flood warning continues for the following rivers in North
Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties.
.Warm temperatures have melted much of the remaining snow in the
area and the result has been an increase in river levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
NDC059-085-031910-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-200304T0448Z/
/BREN8.1.SM.200302T1107Z.200303T0000Z.200303T1648Z.NO/
711 AM CST Mon Mar 2 2020
The Flood Warning continues for
The Cannonball River at Breien.
* until Tuesday evening.
* At 6:15 AM Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.2 feet by
late this afternoon or early evening. This should be a short
duration flood event with the river most likely falling
below flood stage Tuesday afternoon.
* Impact...At 9.0 feet, Water overflows the north bank.
* Impact...At 12.0 feet, Water overflows south bank.
&&
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$378
WGUS83 KBIS 022115
FLSBIS
Flood Statement
National Weather Service Bismarck ND
315 PM CST Mon Mar 2 2020
...The Flood Warning continues for the Cannonball River at Breien
affecting Morton and Sioux Counties of North Dakota.
.Warm temperatures will continue to clean the snow off the
countryside and contribute to the minor flooding along the
Cannonball River near Breien. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be careful when near, or on, the Cannonball River. Its ice is unsafe
and the cold water would present a life threatening situation if a
person were to find themselves in the water.
Icejams have not yet been a problem, but an icejam that quickly
raises the water several feet cannot be ruled out.
Forecast information is available under the Rivers and Lakes tab at
www.weather.gov/bis.
NDC059-085-032115-
/O.CON.KBIS.FL.W.0002.000000T0000Z-200304T0448Z/
/BREN8.1.SM.200302T1107Z.200303T0000Z.200303T1648Z.NO/
315 PM CST Mon Mar 2 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cannonball River at Breien.
* Until Tuesday evening.
* At 6:15 AM CST Monday / 5:15 AM MST Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
Tuesday morning.
* Impact...At 9.0 feet, Water overflows north bank.
* Impact...At 12.0 feet, Water overflows south bank.
* Impact...At 13.0 feet, Southeast part of Breien subject to
flooding.
* Flood History...This crest compares to a previous crest of 10.4
feet on 03/13/2004.
&&
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
Schlag147
WGUS83 KBIS 030225
FLSBIS
Flood Statement
National Weather Service Bismarck ND
825 PM CST Mon Mar 2 2020
...The Flood Warning continues for the Cannonball River at Breien
affecting Morton and Sioux Counties of North Dakota.
.Warm temperatures will continue to melt snow off the countryside
and contribute to the minor flooding along the Cannonball River near
Breien. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be careful when near, or on, the Cannonball River. Its ice is unsafe
and the cold water would present a life threatening situation if a
person were to find themselves in the water.
Icejams have not yet been a problem, but an icejam that quickly
raises the water several feet cannot be ruled out.
Forecast information is available under the Rivers and Lakes tab at
www.weather.gov/bis.
NDC059-085-031430-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-200304T1536Z/
/BREN8.1.SM.200302T1107Z.200303T1800Z.200304T0336Z.NO/
825 PM CST Mon Mar 2 2020
...The Flood Warning is now in effect until late Wednesday morning...
The Flood Warning continues for
the Cannonball River at Breien.
* Until Wednesday morning.
* At 7:15 PM CST Monday / 6:15 PM MST Monday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to crest at 10.5 feet early
Tuesday afternoon, and then fall below flood stage late Tuesday
evening.
* Impact...At 9.0 feet, Water overflows north bank.
* Impact...At 12.0 feet, Water overflows south bank.
&&
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
Hollan938
WGUS83 KBIS 031954
FLSBIS
Flood Statement
National Weather Service Bismarck ND
154 PM CST Tue Mar 3 2020
...The Flood Warning is cancelled for the Cannonball River at
Breien...
NDC059-085-032100-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-200303T1954Z/
/BREN8.1.SM.200302T1107Z.200303T0800Z.200303T1030Z.NO/
154 PM CST Tue Mar 3 2020
...The Flood Warning for the Cannonball River at Breien has been
cancelled...
The Flood Warning is cancelled for
the Cannonball River at Breien.
* At 1:15 PM CST Tuesday 12:15 PM MST Tuesday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to continue to fall through the
week and level off around 7.0 feet by Sunday afternoon.
&&
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
JonesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 1, 3:28 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 1, 3:28 PM CST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 328 PM CST Sun Mar 1 2020 .SHORT TERM...(This evening through Monday) Issued at 322 PM CST Sun Mar 1 2020 Concerns in the short term are the gusty winds for the remainder of this afternoon and some light rain, and gusty winds Monday. Current winds are diminishing slowly after this mornings high winds of 60 to 65 mph moved though with the pressure rise. The winds will diminish rapidly by evening. Until then we will keep the wind advisory going. Otherwise we expect to see some clearing skies tonight, followed by increasing clouds and Monday as a fast shortwave trough follows and quickly moves through. At this time we do not think winds will be nearly a strong as today, but gusty winds of 25 to 35 mph appear likely Monday afternoon. We expect a few rain showers/snow showers with this feature. .LONG TERM...(Monday night through Sunday) Issued at 322 PM CST Sun Mar 1 2020 The extended period will feature a progressive flow through Thursday followed by a ridge that should bring mild and dry weather for Friday and Saturday. On Tuesday, a strong h300 jet of 135 kts across Montana into southwest North Dakota should support some light precipitation across the left front quad, and the ECMWF/GFS support this. This will end up being some light rain. Wednesday will see another shortwave trough move through. The GFS is by far the strongest model with a closed low in Saskatchewan, but the NAM/ECMWF and SREF remain an open wave. So will follow the blend which brings a chance for rain and a bit of snow Wednesday across the north. Otherwise the remainder of the extended looks mild for Friday and Saturday, then a chance for rain and snow Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1202 PM CST Sun Mar 1 2020 Hazards to aviation today will be strong northwest surface winds 25 to 45kts and MVFR conditions. Conditions becoming VFR and winds diminishing after 00Z. Wind shear is expected below 15 hundred agl between 09z and 16z KXWA and KMOT. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST /5 PM MST/ this evening for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Mar 1, 3:33 PM CST, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 333 PM CST Sun Mar 1 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022145- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 333 PM CST Sun Mar 1 2020 /233 PM MST Sun Mar 1 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Wind advisory through 6 pm cst. Strong northwest winds 35 to 50 mph this afternoon. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty winds are expected again Monday afternoon, with winds 25 to 40 mph expected, with strongest gusts north central. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:43 AM CST | High Wind Warning | BIS | Bottineau, Burke, Burleigh, Divide, Dunn, Kidder and 11 more | 4 hr |
| Mar 1, 7:43 AM CST | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Divide, Dunn, Kidder and 11 more | 10 hr |
Nearby
River Flood Warnings in North Dakota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.